Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2012, 8:59 PM EDT for Branch County, Hillsdale County, Michigan. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 8:59 PM EDT (00:59 UTC)
- Expired
- May 3, 2012, 9:37 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Branch County, MI, Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 114 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:00 PM EDT | HAIL 0.75 | 3 Se Union City, MI | |
| May 3, 9:18 PM EDT | HAIL 0.88 | 9 Nne Coldwater, MI | HAIL RANGING FROM DIME TO NICKEL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:35 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS53 KIWX 040059
SVRIWX
MIC023-059-040215-
/O.NEW.KIWX.SV.W.0020.120504T0059Z-120504T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
NORTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1015 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES SOUTHEAST OF UNION CITY...OR 8 MILES NORTHWEST OF
COLDWATER...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COLDWATER...
QUINCY...
LITCHFIELD...
JONESVILLE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GIRARD...SOUTH BUTLER...ALLEN...NORTH ADAMS...MOSCOW...JEROME...
SOMERSET CENTER AND SOMERSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4196 8436 4194 8436 4193 8511 4208 8516
4208 8437
TIME...MOT...LOC 0059Z 260DEG 26KT 4203 8507
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
525
WWUS53 KIWX 040127
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT THU MAY 3 2012
MIC023-040136-
/O.CAN.KIWX.SV.W.0020.000000T0000Z-120504T0215Z/
BRANCH MI-
927 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRANCH COUNTY IS
CANCELLED...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4208 8456 4201 8472 4200 8483 4202 8483
4208 8484
TIME...MOT...LOC 0126Z 264DEG 30KT 4206 8476
$$
MIC059-040215-
/O.CON.KIWX.SV.W.0020.000000T0000Z-120504T0215Z/
HILLSDALE MI-
927 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHWESTERN HILLSDALE COUNTY...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES WEST OF LITCHFIELD...OR ABOUT 11 MILES NORTHEAST OF
COLDWATER...AND MOVING EAST AT 35 MPH. AT 918 PM EDT...EMERGENCY
MANAGEMENT REPORTED UP TO NICKEL SIZE HAIL FELL 9 MILES
NORTH-NORTHEAST OF COLDWATER.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN HILLSDALE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4208 8456 4201 8472 4200 8483 4202 8483
4208 8484
TIME...MOT...LOC 0126Z 264DEG 30KT 4206 8476
WIND...HAIL 60MPH 1.00IN
$$539
WWUS53 KIWX 040137
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EDT THU MAY 3 2012
MIC059-040147-
/O.CAN.KIWX.SV.W.0020.000000T0000Z-120504T0215Z/
HILLSDALE MI-
937 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HILLSDALE COUNTY
IS CANCELLED...
AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4208 8456 4201 8472 4200 8483 4202 8483
4208 8484
TIME...MOT...LOC 0137Z 264DEG 30KT 4207 8464
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:00 PM EDT, 59 minutes earlier.
Area forecast discussion, May 3, 8:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 800 PM EDT THU MAY 3 2012 .AVIATION... PATCHY/SCT CONVECTION CONTS TO FIRE ACRS SRN LAKE MICHIGAN INTO SERN LWR MI THIS EVE. STEERING FLOW AND DCRSD INSTABILITY TO IMMEDIATE SOUTH SHOULD HELP TO KEEP TSRA CHCS LIMITED AND WORTHY OF ONLY CB/VCTS MENTION ATTM GIVEN LOWER PROB OF SUSTAINMENT BYND SUNSET. WL CONT TO MONITOR TRENDS FOR PSBL NEED FOR AMD. LIKEWISE AT KFWA CHCS FOR CONVECTION PRECLUDE MENTION ATTM. && .SHORT TERM... ACTIVE CONVN CONTS IN EARNEST THIS AFTN N OF SFC FNTL ZONE THAT EXTENDS ACRS SRN WI/CNTRL LWR MI. S OF THIS BNDRY...STG RIDGING ALOFT AND VRY WARM MID LVL TEMPS SUPPRESSING ANY REALISTIC HOPE OF SIG CONVN DOWN HERE THIS AFTN. HWVR AGGRAVATED CU DVLPMNT INVOF SFC CONFLUENCE ZONE THROUGH NW IN/SW WILL HAVE TO BE WATCHED GIVEN RUC/HRRR PROGGED DVLPMNT THERE AFT 21Z. APPROACHING MCV FROM UPSTREAM CONVECTION MAY POSE SOME ADDED FORCING ALONG THIS CONFLUENCE ZONE OVER THE NEXT FEW HOURS AND WITH MLCAPES ON THE ORDER OF 3000 J/KG CANNOT DISCOUNT ISOLD SVR ACROSS THE NORTHWEST LATE THIS AFTERNOON DESPITE RATHER MARGINAL KINEMATIC PROFILES. OTHERWISE LG SCALE SW TROUGH EJECTING THROUGH SWRN ON THIS AFTN WILL PUSH RAPIDLY WKNG SFC BNDRY S INTO THE OH VALLEY BY FRI AFTN. POOR FORCING ALOFT AND CONTD WARM MID LVL TEMPS ARE PRIMARY NEGATIVES BOTH OVERNIGHT AND FRI AND WILL SCALE BACK POPS THROUGH THE PD BUT ESP FRI AFTN AND DROP CNTRL/ERN AREAS FRI NIGHT PER LG NEG THETA-E PUSH OUT OF SE CANADA. NR RECORD TEMPS TDA WILL COOL ON FRI W/SHALLOW POST FNTL CAA AND WIDESPREAD CLD CVR BUT STILL QUITE WARM FOR EARLY MAY STANDARDS. && .LONG TERM...SATURDAY THROUGH THURSDAY NO SIGNIFICANT CHANGES PLANNED TO THE LONG TERM FORECAST ON THIS PACKAGE WITH MAIN CONCERNS CENTERING ON CONTINUED PRECIP CHANCES THIS WEEKEND...AND ESPECIALLY FOR THE FIRST PART OF NEXT WEEK. ON SATURDAY...SFC BOUNDARY WILL BE WELL SOUTH OF THE LOCAL AREA ACROSS THE OHIO RIVER VALLEY. NOT MUCH TO LATCH ONTO IN TERMS OF MID/UPPER LEVEL FORCING FOR THIS PERIOD WITH BROAD UPPER LEVEL RIDGE EXPECTED TO BE IN PLACE. SOME WEAK LOW LEVEL WARM ADVECTION/FRONTOGENESIS ASSOCIATED WITH BAROCLINIC ZONE LIKELY WILL EXTEND FROM SOUTHERN MINNESOTA INTO WEST CENTRAL INDIANA. EVEN ACROSS THE WEST HOWEVER...WOULD EXPECT SFC BASED CONVECTION WOULD BE HARD TO COME BY GIVEN WEAK LAPSE RATES IN THE 900 TO 700 HPA LAYER. WITH LACK OF CLEAR MID LEVEL FORCING MECHANISM HAVE OPTED TO MAINTAIN LOW TO MID CHANCE TSRA POPS WEST AND SLIGHT CHANCE SHRA POPS ACROSS THE EAST WHERE INSTABILITY WILL BE MUCH MORE LIMITED. ABOVE NORMAL TEMPERATURES TO CONTINUE ON SATURDAY. WEAK MID/UPPER LEVEL HEIGHT RISES ANTICIPATED FOR SUNDAY IN ADVANCE OF NEXT EASTERN PACIFIC TROUGH MOVING INTO THE NORTHERN ROCKIES WHICH POSES SOME LOWER CONFIDENCE FOR PRECIPITATION CHANCES ON SUNDAY. EASTERLY LOW LEVEL FLOW ASSOCIATED WITH SOUTHEAST CANADIAN ANTICYCLONE WILL LIKELY ALSO LIMIT MOISTURE AVAILABILITY. A LITTLE HESITANT TO REMOVE POPS COMPLETELY GIVEN PRESENCE OF LINGERING BAROCLINIC ZONE...BUT HAVE LOWERED POPS INTO LOW END CHANCE/SLIGHT CHANCE FOR SUNDAY. NEXT CHANCE OF SIGNIFICANT PRECIPITATION APPEARS TO BE IN STORE FOR MONDAY AS AMPLIFIED UPSTREAM PACIFIC TROUGH DAMPENS CENTRAL CONUS RIDGE. ELEVATED WARM FRONT WILL LIKELY SURGE BACK NORTHWARD IN RESPONSE TO THIS FEATURE WITH RENEWED SHOWER AND THUNDERSTORM CHANCES FOR LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. REMAINDER OF FORECAST APPEARS TO BE RELATIVELY UNEVENTFUL AT THIS TIME WITH TREND BACK TO SEASONABLE TEMPERATURES BEHIND THIS SYSTEM. DID ADD LOW CHANCE FOR SHOWERS TUESDAY NIGHT/WEDNESDAY AS THIS TROUGH DIGS INTO THE GREAT LAKES REGION. && .AVIATION... VFR CONDS XPCD TO CONT THROUGH THE PD. GUSTY SW WINDS WILL CONT THROUGH LT AFTN IS DEEPLY MIXED PBL BUT DIMINISH QUICKLY THIS EVENING. APCH OF OFB FM EARLIER MCS OVR IA/MO POSES CONSIDERABLE UNCERTAINTY LT THIS AFTN IN TERMS OF SPARKING POTENTIAL NEW DVLPMNT. HIGHRES GUIDANCE IS QUITE VARIED W/GREATLY DIFFERING SCENARIOS. HWVR GIVEN SIG RIDGING ALOFT AND LACK OF GREATER SYNOPTIC SCALE SPRT HERE...IT APPEARS DOUBTFUL. THUS WILL HOLD W/DRY FCST AND AMEND AS NEEDED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...T/NM LONG TERM...MARSILI AVIATION...MURPHY
Hazardous weather outlook, May 3, 4:55 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT THU MAY 3 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 455 AM EDT THU MAY 3 2012 /355 AM CDT THU MAY 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF THE AREA THIS AFTERNOON AND ACROSS THE ENTIRE AREA BY LATE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF THE STORMS ON FRIDAY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE STORMS ARE POSSIBLE FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 3, 7:59 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 2 S FACTORYVILLE 42.02N 85.30W
05/03/2012 M0.88 INCH ST. JOSEPH MI AMATEUR RADIO
STRONG WINDS REPORTED AS WELL.
&&
BENTLEYLocal storm report, May 3, 8:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 SE LEONIDAS 42.01N 85.33W
05/03/2012 M1.75 INCH ST. JOSEPH MI AMATEUR RADIO
&&
BENTLEYLocal storm report, May 3, 8:18 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 N THREE RIVERS 41.97N 85.63W
05/03/2012 M0.50 INCH ST. JOSEPH MI TRAINED SPOTTER
&&
BENTLEYLocal storm report, May 3, 8:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 4 W UNION CITY 42.07N 85.21W
05/03/2012 M0.25 INCH BRANCH MI AMATEUR RADIO
&&
BENTLEYLocal storm report, May 3, 8:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL MENDON 42.01N 85.45W
05/03/2012 M1.00 INCH ST. JOSEPH MI PUBLIC
&&
BENTLEYLocal storm report, May 3, 8:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 3 N THREE RIVERS 41.99N 85.63W
05/03/2012 M1.00 INCH ST. JOSEPH MI TRAINED SPOTTER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 3, 8:15 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 45 min |
| May 3, 8:49 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 56 min |
| May 3, 9:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
| May 3, 9:48 PM EDT | Areal Flood Advisory | IWX | Berrien | 4 hr |
| May 3, 10:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 3, 10:53 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| May 3, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 41 min |
| May 3, 11:24 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.